Zithromax Arrhythmia Allegations Lawyer: Resource4thePeople Announces No-Cost Consultations Will be Available over the Holidays

National network of attorneys will continue to accept inquiries through New Year's Day about legal options to seek compensation over allegations of life-threatening heart problems with Zithromax antibiotics.

  • Share on TwitterShare on FacebookShare on Google+Share on LinkedInEmail a friend

San Diego, CA (PRWEB) December 24, 2013

http://www.resource4thepeople.com/defectivedrugs/Zithromax-lawsuits.html

Resource4thePeople announced today that its national network of attorneys will be available over the upcoming holiday season to consumers inquiring about legal options in connection with allegations involving life-threatening side effects from Zithromax and other azithromycin-based antibiotics.

The U.S. Food and Drug Administration identified these dangerous side effects, including arrhythmia and sudden death in a March 3, 2013 Health Warning* issued to health care professionals and consumers.

“We are proud to announce that our policy of providing complimentary consultations to consumers inquiring about these allegations and their legal options to seek compensation will not be interrupted by the holiday season,” said Resource4thePeople.

"In response to numerous inquiries from consumers who have asked about whether our attorneys will be available over the holidays we are announcing that our 24-hour hotline will be staffed for those who may be seeking legal options about their eligibility to seek compensation over these allegations."

Resource4thePeople said that the health warning issued by the FDA has been generating increasing numbers of inquiries from consumers who may have been affected by these allegations and are requesting information about how to seek compensation for medical and other expenses.

The FDA describes Zithromax as a macrolide antibiotic used in the treatment of bacterial infections in many parts of the body and expresssed these concerns in the March 3, 2013 Health Warning* issued by the FDA addressed similar concerns:

"The U.S. Food and Drug Administration (FDA) is warning the public that azithromycin (Zithromax or Zmax) can cause abnormal changes in the electrical activity of the heart that may lead to a potentially fatal irregular heart rhythm. Patients at particular risk for developing this condition include those with known risk factors such as existing QT interval prolongation, low blood levels of potassium or magnesium, a slower than normal heart rate, or use of certain drugs used to treat abnormal heart rhythms, or arrhythmias. This communication is a result of our review of a study by medical researchers as well as another study by a manufacturer of the drug that assessed the potential for azithromycin to cause abnormal changes in the electrical activity of the heart."

To aid consumers, Resource4thePeople's national network of attorneys are reviewing claims that involve possible symptoms of arrhythmia, sudden death and other serious health allegations involving popular antibiotics such as Zithromax.

The medications involved are known generically as azithromycin, and are sold under names such as Zithromax, Zithromax Z-Pak, Zithromax Tri-Pak and Zmax.

The following are among health symptoms being reviewed by Resource4thePeople's national network of attorneys:

    fast, pounding, or irregular heart beat
    dizziness
    fainting
    rash
    hives
    itching
    wheezing or difficulty breathing or swallowing
    swelling of the face, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs
    hoarseness
    mouth sores
    severe diarrhea (watery or bloody stools) that may occur with or without fever and stomach cramps (may occur up to 2 months or more after your treatment)
    yellowing of the skin or eyes
    extreme tiredness
    unusual bleeding or bruising
    lack of energy
    loss of appetite
    pain in the upper right part of the stomach
    flu-like symptoms
    dark-colored urine
    blisters or peeling of the skin
    unusual muscle weakness or difficulty with muscle control

The Canadian equivalent of the FDA, Health Canada, also issued a warning about Zithromax that was posted May 16, 2013.** It warned that "Prolonged cardiac repolarization and QT interval have been seen in treatment with macrolides including azithromycin. Health care practitioners should consider the risk of fatal cardiac arrhythmias with azithromycin when prescribing antibacterial treatment for patients who are already at risk for cardiovascular events."

The FDA also sent a strongly worded warning letter*** on June 19, 2012 to the medications' manufacturer, Pfizer Inc., over language federal officials described as "false" and "misleading" in a marketing brochure.

In its letter the FDA criticized a brochure issued by Pfizer for the medications and made the following finding:

"The brochure is false or misleading because it omits and minimizes important risk information, makes unsubstantiated superiority claims, omits material facts, broadens the indication for the drug product, makes misleading efficacy claims, and makes unsubstantiated claims for Zmax."

FDA regulators also found that the brochure omitted important information that should have warned consumers about the risk of serious heart problems:

"Specifically, the brochure omits the important risk of QT prolongation associated with Zmax use. The WARNINGS AND PRECAUTIONS section of the PI states, “[p]rolonged cardiac repolarization and QT interval, imparting a risk of developing cardiac arrhythmia and torsades de pointes, have been seen in treatment with other macrolides. A similar effect with azithromycin cannot be completely ruled out in patients at increased risk for prolonged cardiac repolarization” (emphasis in original). By omitting this serious risk associated with Zmax, the brochure misleadingly suggests that the drug is safer than has been demonstrated."

SOURCES:
*http://www.fda.gov/drugs/drugsafety/ucm341822.htm
**http://healthycanadians.gc.ca/recall-alert-rappel-avis/hc-sc/2013/29199a-eng.php
***http://www.fda.gov/downloads/Drugs/GuidanceComplianceRegulatoryInformation/EnforcementActivitiesbyFDA/WarningLettersandNoticeofViolationLetterstoPharmaceuticalCompanies/UCM310527


Contact

  • Bill Callahan
    iLawSuit
    +1 858 602-2749
    Email